MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Difficulty was experienced during use of the peel away introducer.It was reported that when the radiologist tried to peel it, the small lugs on the introducer broke, resulting in the radiologist not being able to properly peel the introducer.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The actual device that is the subject of this report was received for examination.Inspection of the device showed the sheath completely peeled, and confirmed the yellow handle separated from the sheath.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, it is feasible to suggest the handle separated due to excessive pressure while encountering difficulty in peeling.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6176525
Report Number1820334-2016-01475
Device Sequence Number16256470
Product Code LJS
UDI-Device Identifier00827002037779
UDI-Public(01)00827002037779(17)181005(10)7331070
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1